Complexity of Differential Attacks on SHA-0 with Various Message Schedules

Mitsuhiro HATTORI  Shoichi HIROSE  Susumu YOSHIDA  

Publication
IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E88-A   No.12   pp.3668-3671
Publication Date: 2005/12/01
Online ISSN: 
DOI: 10.1093/ietfec/e88-a.12.3668
Print ISSN: 0916-8508
Type of Manuscript: LETTER
Category: Information Security
Keyword: 
hash function,  SHA-0,  Chabaud-Joux attack,  Biham-Chen attack,  

Full Text: PDF(89.8KB)>>
Buy this Article




Summary: 
The security of SHA-0 with various message schedules is discussed in this letter. SHA-0 employs a primitive polynomial of degree 16 over GF(2) in its message schedule. For each primitive polynomial, a SHA-0 variant can be constructed. The collision resistance and the near-collision resistance of SHA-0 variants to the Chabaud-Joux attack are evaluated. Moreover, the near-collision resistance of a variant to the Biham-Chen attack is evaluated. It is shown that the selection of primitive polynomials highly affects the resistance. However, it is concluded that these SHA-0 variants are not appropriate for making SHA-0 secure.